MAUDE Adverse Event Report: RAYNHAM CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

RAYNHAM CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Model Number 26-1221
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported disengagement failure of a perforator causing dural damage: a right frontotemporal craniotomy was performed.The dura was penetrated in one place and the remaining three perforations were stopped shortly before, and carefully scraped with a cutter bar.There was no effect on the brain parenchyma and the patient's condition is stable.The procedure was completed with a replacement product available and less than 30 minutes surgical delay was reported.The drill used with the perforator was a midas (medtronic).It is unknown if the drill was electronic or pneumatic, if the perforator clicked in place in the drill.It is also unknown if the recommended spring tests were performed between each burr hole.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The disposable perforator (id 261221) was returned for evaluation.Device history record (dhr) - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the perforator unit was inspected using the unaided eye.Unit was lightly soiled.The ifu testing procedure was performed with no observed anomalies.Functional testing was performed using the same protocol it underwent at finished goods testing prior to release.The units were found to perform as intended and fulfilled the acceptance criteria.The complaint could not be verified through failure analysis.The root cause is undetermined and was unable to be confirmed in the complaint evaluation.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.
 
Event or Problem Description
N/a.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13543069
Report Number3014334038-2022-00030
Device Sequence Number11876459
Product Code HBF
UDI-Device Identifier10886704005100
UDI-Public10886704005100
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number26-1221
Device Catalogue Number261221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown